I wish I knew how to help her..

D

dittmaraz

New member
Joined
Feb 13, 2019
Messages
1
Location
Phoenix
#1
Hi,
My name is Sean, and my girlfriend of 15 years has bipolar disorder, she also hearing things and seeing things, too. I'm not sure what the official diagnosis is, sorry. She was violent and unpredicable when she wasnt on her meds. But she's come a long way. Despite a messed up childhood, abuse, and possible head injury, today, she's on her meds, two years sober, has a job, and i've never seen her happier.

But, lately, she is still hearing voices, and see seeing things. It scares her, she tells me. She's having bouts of uncontrollable laughter, too that embarrass her. She takes her meds religiously, I watch her. These are all things that she experienced while she was off her meds. It scares her, I don't know what to do and I don't know what she's going through. Please help me help her, she is ashamed and wont easily ask for help. Thank you.



Sean & Dahlia
 
Last edited by a moderator:
Hopeful313

Hopeful313

Well-known member
Joined
Jan 12, 2019
Messages
463
Location
Minnesota, USA
#2
Hi Sean and welcome to the forum.

I am really sorry that you and your girlfriend are going through stressful times.

May I ask why would she come off of her medications? Are those symptoms still present with her being on medications?

Your best option now is to have her see a professional soon. Her meds might be seizing to work if she’s been in them for a long time. It could be just a simple adjustment to the dosage but don’t wait longer.

There’s nothing wrong with seeking help at all. A psychologist can provide therapy and teach her ways to cope and ignore what she sees and hears.

At the meantime, she can meditate and distract herself. You need to help her and I am sure you care about her so. Thank you for being there for her but please tell her to stay away fron any triggers that make her have those experiences.

Again, have her see a professional as soon as possible.

I hope she feels better soon.

Peace and blessings to you both.